Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 2016, 6:25 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2016, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 24, 2016, 7:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 106 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:37 PM EDT | TSTM WND DMG | 1 Ssw Brockington, SC | TREE DOWN ON HWY 521. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
450
WUUS52 KILM 242225
SVRILM
SCC043-089-242330-
/O.NEW.KILM.SV.W.0045.160624T2225Z-160624T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT FRI JUN 24 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...
WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 730 PM EDT
* AT 624 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RHEMS...OR
15 MILES NORTHWEST OF GEORGETOWN...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...DEBORDIEU COLONY...KINGSTREE...PAWLEYS ISLAND...
WINYAH BAY ENTRANCE...YAWKEY SOUTH ISLAND...MURRELLS INLET...
ANDREWS...JACKSON...HEMINGWAY...WARSAW...NORTH SANTEE...GOURDIN...
EARLE...TRIO...HENRY...SALTERS...LITCHFIELD BEACH...
SAMPIT AND RHEMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THIS STORM HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS!
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3314 7928 3315 7935 3325 7948 3332 7974
3350 7996 3350 8010 3369 8000 3377 7931
3371 7927 3370 7920 3371 7920 3368 7916
3357 7910 3357 7904 3355 7902 3339 7915
3320 7917 3312 7927
TIME...MOT...LOC 2224Z 305DEG 22KT 3356 7943
HAIL...<.75IN
WIND...60MPH
$$
JDW2 follow-up statements
524
WWUS52 KILM 242314
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
714 PM EDT FRI JUN 24 2016
SCC043-089-242330-
/O.CON.KILM.SV.W.0045.000000T0000Z-160624T2330Z/
GEORGETOWN SC-WILLIAMSBURG SC-
714 PM EDT FRI JUN 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR GEORGETOWN AND SOUTH CENTRAL WILLIAMSBURG COUNTIES...
AT 713 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEBORDIEU
COLONY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...DEBORDIEU COLONY...PAWLEYS ISLAND...
WINYAH BAY ENTRANCE...YAWKEY SOUTH ISLAND...MURRELLS INLET...
ANDREWS...JACKSON...WARSAW...NORTH SANTEE...EARLE...GRAVES...
PLANTERSVILLE...TRIO...OATLAND...LAMBERT...LITCHFIELD BEACH...
SAMPIT...
GEORGETOWN MEMORIAL HOSPITAL AND WACCAMAW COMMUNITY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3314 7928 3315 7935 3325 7948 3332 7974
3346 7991 3357 7910 3357 7904 3355 7902
3339 7915 3320 7917 3312 7927
TIME...MOT...LOC 2313Z 305DEG 22KT 3338 7913
HAIL...<.75IN
WIND...60MPH
$$
JDW836
WWUS52 KILM 242325
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
725 PM EDT FRI JUN 24 2016
SCC043-089-242335-
/O.EXP.KILM.SV.W.0045.000000T0000Z-160624T2330Z/
GEORGETOWN SC-WILLIAMSBURG SC-
725 PM EDT FRI JUN 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR GEORGETOWN AND SOUTH CENTRAL
WILLIAMSBURG COUNTIES WILL EXPIRE AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3314 7928 3315 7935 3325 7948 3332 7974
3346 7991 3357 7910 3357 7904 3355 7902
3339 7915 3320 7917 3312 7927
TIME...MOT...LOC 2323Z 305DEG 22KT 3338 7913
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:01 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 24, 4:01 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 401 PM EDT FRI JUN 24 2016 .SYNOPSIS... Thunderstorms this evening and tonight may be severe. High heat and humidity will result in elevated heat indices again today. A cold front will drop very slowly south and across the area Saturday. High pressure will build in behind the front bringing drier weather for Sunday, but the risk for thunderstorms will increase again next week. && .NEAR TERM /THROUGH TONIGHT/... As of 345 PM Friday...Impulse that is expected to enhance TSTM intensity was skirting the northern TN/NC border. Activity thus far has been focused on an W to E outflow boundary produced from previous convection. As a result, am expecting renewed develop to form later this afternoon and evening north and west of SE NC and NE SC. This expected development stands a better chance of more organized structure and stronger intensity through evening. The SPC released a mesoscale discussion indicating only a 20% chance of a watch through 5 PM, but again this does not speak for tonight. Odds of damaging winds and large hail stands at 15% for tonight and the 'slight risk' status remains intact. The severe window in terms of peak intensity remains between 8PM and 3AM. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... As of 345 PM Friday...Rain showers and isolated TSTMS will linger along the eastern half of NE SC and SE NC Saturday as a sluggish frontal boundary briefly hangs up near the coast before being pushed S and E. The SPC only carries general thunder for Saturday and pop values will taper from NW to SE through the day. The air mass will not see a great deal of change but clouds and rain will keep maximums quite a bit cooler than today. Sunday will'feel' a bit different as post-frontal drying lowers dewpoints a few ticks. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 3 PM Friday... The weather will be fairly seasonable but also fairly unsettled through the long term. Monday and Tuesday bring initially weak northwest flow that will ramp up slightly while the piedmont trough and afternoon seabreeze both making contributions to storms. And with the northwest flow even the immediate coast will not be exempt from storms. Wednesday and Thursday will drop a front into the area that should stall. Wherever this boundary stalls should become the favored zone for storms and areas north and west of it may become a local minimum. Future forecasts may be able to add such detail. On friday the next upper trough passing by well to our north looks to pull the front back out of the area once again. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... AS OF 18Z FRIDAY...A bit of uncertainty regarding thunderstorms today as various model guidance differs considerably with respect to timing and placement, and these storms will be strong enough for IFR visibilities and rather strong winds. The solution we have opted for breaks out the strongest storms over inland terminals later this afternoon whereas coastal terminals see the heaviest activity more towards evening, perhaps even after dark. A little bit of MFVR fog may form towards the predawn hours especially in areas that see rain. A cold front may come into LBT and maybe even FLO towards the end of the TAF period. Extended outlook...Sct TS overnight Fri, Sat and Tues. Otherwise VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 345 PM Friday...Bumpy conditions on the waters with 15-20 KT SW winds, and an exercise caution statement will be needed this evening ahead of an approaching front. Seas generally 4-5 ft with dominant wave periods of 5-6 seconds. Strong to severe TSTMS will likely rake the waters tonight and mariners are urged to obtain a radar update before heading out even on the ICW. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 345 PM Friday...Easing SW winds Saturday will see a shift to the N-NE as a weak and slow moving cold front pushed S and E. No advisories or caution statements are expected but a few TSTMS may linger over the 0-20 nm waters Saturday. A light onshore wind expected Sunday and much improved compared to recent days, with seas 2-3 ft seas, down from 3-4 on Saturday.As of 3 PM Wednesday... LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 3 PM Friday...Outside of thunderstorms there should be some pretty quiet marine conditions in place through the duration of the long term. Easterly winds on Monday will slowly veer as the day wears on and speeds remain capped at just 10 kt. The piedmont trough and west Atlantic high pressure will then yield southwesterly flow of a similarly feeble strength for Tuesday and Wednesday. Predominant wave heights currently expected to stay at 2 ft and below though a little swell energy could yield some of 3 ft towards the outer reaches of our 20 nm zones. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS... NEAR TERM...RJD/DRH SHORT TERM...RJD LONG TERM...SHK AVIATION...MRR MARINE...
Hazardous weather outlook, Jun 24, 4:08 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 408 PM EDT FRI JUN 24 2016 NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-053-055-056-252015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 408 PM EDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ054-252015- COASTAL BRUNSWICK-COASTAL HORRY- 408 PM EDT FRI JUN 24 2016 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-252015- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 408 PM EDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Local storm report, Jun 24, 5:43 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
543 PM EDT FRI JUN 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 ESE MCKENZIE CROSSROA 33.90N 79.89W
06/24/2016 FLORENCE SC DEPT OF HIGHWAYS
TREE DOWN AT THE INTERSECTION OF MCKENZIE AND SCURRY
RD.
&&
EVENT NUMBER ILM1600123
43Local storm report, Jun 24, 5:46 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
546 PM EDT FRI JUN 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 1 W OLANTA 33.93N 79.94W
06/24/2016 FLORENCE SC DEPT OF HIGHWAYS
TREE ON HWY 301 AND IRIS RD.
&&
EVENT NUMBER ILM1600124
43Local storm report, Jun 24, 5:54 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
554 PM EDT FRI JUN 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG NICHOLS 34.23N 79.15W
06/24/2016 MARION SC DEPT OF HIGHWAYS
TREES DOWN AT CROSSING OF OLD MULLINS HWY AND SC9
&&
EVENT NUMBER ILM1600125
MBBLocal storm report, Jun 24, 5:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
556 PM EDT FRI JUN 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG PLAYCARDS 34.05N 79.00W
06/24/2016 HORRY SC DEPT OF HIGHWAYS
TREE DOWN ON SC 19.
&&
EVENT NUMBER ILM1600126
43Local storm report, Jun 24, 5:57 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EDT FRI JUN 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG BROWN BAY 33.91N 79.09W
06/24/2016 HORRY SC DEPT OF HIGHWAYS
TREE DOWN ON ALFORD RD.
&&
EVENT NUMBER ILM1600127
43Local storm report, Jun 24, 6:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
607 PM EDT FRI JUN 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG 2 W NICHOLS 34.24N 79.18W
06/24/2016 MARION SC DEPT OF HIGHWAYS
TREE ON OLD MULLINS HWY.
&&
EVENT NUMBER ILM1600129
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:04 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 41 min |
| Jun 24, 3:45 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Horry, Marion, Marlboro | 60 min |
| Jun 24, 4:03 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Florence, Marion | 42 min |
| Jun 24, 4:21 PM EDT | Areal Flood Advisory | ILM | Dillon, Marion | 3 hr |
| Jun 24, 4:29 PM EDT | Special Weather Statement | ILM | Florence | 46 min |
| Jun 24, 4:35 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion, Marlboro | 55 min |
| Jun 24, 4:52 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion, Williamsburg | 53 min |
| Jun 24, 5:14 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 61 min |
| Jun 24, 5:28 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 62 min |
| Jun 24, 6:04 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 41 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.